Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 1, 2014, 8:41 PM CDT for Throckmorton County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2014, 8:41 PM CDT (01:41 UTC)
- Expired
- Apr 1, 2014, 9:30 PM CDT
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 93 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 6:23 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
029
WUUS54 KSJT 020141
SVRSJT
TXC447-020230-
/O.NEW.KSJT.SV.W.0013.140402T0141Z-140402T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
841 PM CDT TUE APR 1 2014
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 930 PM CDT
* AT 840 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF ELBERT...MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND PETS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELBERT AROUND 850 PM CDT.
LAT...LON 3339 9894 3335 9894 3326 9895 3325 9918
3340 9921 3341 9913 3340 9896
TIME...MOT...LOC 0141Z 256DEG 30KT 3333 9909
HAIL...1.50IN
WIND...60MPH
$$
SN2 follow-up statements
992
WWUS54 KSJT 020201
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
901 PM CDT TUE APR 1 2014
TXC447-020230-
/O.CON.KSJT.SV.W.0013.000000T0000Z-140402T0230Z/
THROCKMORTON TX-
901 PM CDT TUE APR 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
THROCKMORTON COUNTY UNTIL 930 PM CDT...
AT 900 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF ELBERT...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN THROCKMORTON COUNTY.
LAT...LON 3330 9901 3337 9901 3339 9895 3329 9895
3328 9895
TIME...MOT...LOC 0202Z 265DEG 24KT 3333 9893
HAIL...1.00IN
WIND...60MPH
$$
SN011
WWUS54 KSJT 020222
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
922 PM CDT TUE APR 1 2014
TXC447-020232-
/O.EXP.KSJT.SV.W.0013.000000T0000Z-140402T0230Z/
THROCKMORTON TX-
922 PM CDT TUE APR 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN THROCKMORTON
COUNTY WILL EXPIRE AT 930 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3330 9901 3337 9901 3339 9895 3329 9895
3328 9895
TIME...MOT...LOC 0222Z 265DEG 24KT 3334 9877
$$
SNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 6:29 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 1, 6:29 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 629 PM CDT TUE APR 1 2014 .DISCUSSION... Will update the forecast to add Severe Thunderstorm Watch 45. && .PREV DISCUSSION... /ISSUED 600 PM CDT TUE APR 1 2014/ AVIATION... /00Z TAFS/ With low level moisture in place, stratus will be developing around midnight in southeast counties, then spreading northward across the rest of West Central Texas. While most CIGS will be MVFR, it is possible a few areas around Sonora may see CIGS fall into IFR. CIGS scatter out mid/late morning. Storms developing north of Abilene at 540 PM will move northeast away from the airport. 04 PREV DISCUSSION... /ISSUED 316 PM CDT TUE APR 1 2014/ SHORT TERM... (Tonight and Wednesday) Comparing the surface dewpoints with the NAM and GFS, the NAM seems to have a slightly better handle on the dryline located along the Interstate 20 corridor, and thus have tended towards the NAM solution over the next 24 hours. The GFS has the boundary further to the north and west. The boundary is expected to push slightly west overnight, before beginning a slow push east across the area tomorrow. I have kept the slight chances for thunderstorms through the period. Chances look the best across the northern zones, where there is still the chance for an isolated severe storm. Given how warm temperatures are this afternoon, the main threat will be strong winds and large hail. Though I expect the better chances for severe weather to north and east of the area. I have raised the PoPs along the Interstate 10 corridor as both the NAM and GFS have some rain overnight. Otherwise, only made small changes to temperatures. LONG TERM... /Wednesday Night and Thursday/ The combination of a dryline and upper level disturbances moving northeast in southwest flow aloft will bring possible thunderstorms to mainly the eastern 2/3 of West Central Texas. The coverage will be isolated and time frame mainly during the late afternoon and evening hours. Any storms that do develop will rapidly become severe(main storm type supercells) due to strong instability(MLCAPES 2000 to 3000 J/KG) and 0-6KM shear values of 45 to 55 knots. The main threats will be large hail and damaging winds. Looks like the potential for storms will end Thursday afternoon, as the dryline will be east of our area. Behind the dryline, expect west winds with some gusts of 35 to 40 mph possible across the western Big Country and Concho Valley. The combination of the gusty winds and very dry air will lead to fire weather problems, see fire weather section below. Temperatures will be above normal with highs in the 80s and lows 55 to 60. /Thursday Night through Saturday/ The weather looks quiet and cooler behind a cold front. Highs will be in the 60s and 70s with lows in the 40s. /Saturday Night and Tuesday/ Another upper level trough will move across the area with some potential for mainly elevated convection. The ECWMF is trending drier on the QPF, pretty close to the GFS. Will keep the SLGT chance POPS going for Saturday night and Sunday. Highs will be in the 70s with lows in the 40s to around 50. The weather looks quiet and dry for Monday and Tuesday. FIRE WEATHER... Despite very warm temperatures, south winds have pumped low level moisture into the area and fairly effectively kept relative humidities at or above 30 percent this afternoon. No real westerly winds across the Permian Basin either, so dryline will not make much of a surge into the area. Looks like a better defined dryline on Wednesday afternoon, and more likely to surge east into the area. Areas behind the dryline roughly west of an Abilene to San Angelo line will see at least elevated fire weather conditions. Looks like wind speeds will not be strong enough to reach criteria, but will need to be monitored. As we have been talking about for several days, conditions still appear favorable for red flag criteria to be met across a large portion of West Central Texas on Thursday. Dryline surges east through the area. Humidities will fall to near 10 percent across a big chunk of the area and all indications are that wind fields will be much stronger. Fire Weather Watch will likely needed late tonight. && .PRELIMINARY POINT TEMPS/POPS... Abilene 67 89 59 84 47 / 20 20 20 10 10 San Angelo 67 91 59 84 49 / 10 20 20 10 10 Junction 68 86 63 85 51 / 20 20 20 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 1, 3:06 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 306 PM CDT TUE APR 1 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 306 PM CDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. IF A STORM CAN DEVELOP...IT WILL HAVE THE POTENTIAL OF REACHING SEVERE LEVELS...PARTICULARLY ALONG AND EAST OF A HASKELL TO ABILENE LINE. DANGEROUS CLOUD TO GROUND LIGHTNING...LARGE HAIL...AND DAMAGING THUNDERSTORM WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A THREAT OF A FEW STRONG TO SEVERE STORMS WILL REDEVELOP WEDNESDAY AFTERNOON AND EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING... ACROSS PORTIONS OF WEST CENTRAL TEXAS...MAINLY ALONG AND EAST OF AN ABILENE TO SAN ANGELO LINE. DEADLY LIGHTING AND LARGE HAIL WILL BE THE MAIN THREATS. IN ADDITION...A VERY DRY AIR MASS AND GUSTY WEST WINDS WILL MOVE INTO MUCH OF THE AREA THURSDAY AFTERNOON BEHIND ANY STORMS. AREAS WEST OF AN ABILENE TO SAN ANGELO LINE WILL SEE THE POTENTIAL FOR DANGEROUS FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 1, 6:02 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 602 PM CDT TUE APR 1 2014 TXZ098-099-012345- HASKELL TX-THROCKMORTON TX- 602 PM CDT TUE APR 1 2014 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR HASKELL AND THROCKMORTON COUNTIES... AT 559 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTHWEST OF PAINT CREEK...OR ABOUT 7 MILES NORTHEAST OF STAMFORD...MOVING NORTHEAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LAKE STAMFORD MARINA BY 605 PM CDT HASKELL BY 610 PM CDT IRBY BY 620 PM CDT MILLERS CREEK RESERVOIR BY 645 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LAT...LON 3340 9976 3340 9920 3296 9963 3297 9998 TIME...MOT...LOC 2301Z 220DEG 37KT 3305 9974 DOLL
Local storm report, Apr 1, 6:55 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
655 PM CDT TUE APR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 7 SSE HASKELL 33.07N 99.67W
04/01/2014 E1.75 INCH HASKELL TX PUBLIC
&&
EVENT NUMBER SJT1400072
MKDLocal storm report, Apr 1, 7:07 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
707 PM CDT TUE APR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 8 SSE HASKELL 33.06N 99.67W
04/01/2014 E1.75 INCH HASKELL TX PUBLIC
&&
EVENT NUMBER SJT1400073
MKDLocal storm report, Apr 1, 8:07 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
807 PM CDT TUE APR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 3 N WOODSON 33.06N 99.05W
04/01/2014 E1.75 INCH THROCKMORTON TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1400074
SNLocal storm report, Apr 1, 8:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
808 PM CDT TUE APR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 4 S THROCKMORTON 33.12N 99.18W
04/01/2014 E1.00 INCH THROCKMORTON TX FIRE DEPT/RESCUE
QUARTER SIZE HAIL COVERING THE ROAD 4 MILES SOUTH OF
THROCKMORTON
&&
EVENT NUMBER SJT1400075
SNLocal storm report, Apr 1, 8:19 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
819 PM CDT TUE APR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 10 NW THROCKMORTON 33.28N 99.30W
04/01/2014 E1.50 INCH THROCKMORTON TX CO-OP OBSERVER
&&
EVENT NUMBER SJT1400076
SNThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:34 PM CDT | Tornado Warning | SJT | Throckmorton | 26 min |
| Apr 1, 8:01 PM CDT | Tornado Warning | SJT | Throckmorton | 29 min |
| Apr 1, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 42 min |
| Apr 2, 5:42 AM CDT | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 21 hr |
| Apr 2, 12:12 PM CDT | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 13 more | 33 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.